Addiction: Substance Abuse Community
Fentanyl withdrawl(withdrawal)....Help?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Fentanyl withdrawl(withdrawal)....Help?

I am trying to find out the severity of the withdrawl (withdrawal) of the Fentanyl Patch....I know it can't be good...it's a powerful drug!!!!!  Can anyone help me understand or aid me in what I am about to go through?
Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
you need to contact your dr. make sure he knows. thats such a powerfull drug, you cant just quit c/t. your dr may taper you down slowly, im not sure what patch your on or how long you been on them. please get some info on this before you do it.. diane
Blank
Avatar_f_tn
There is a nurse on this forum who is also came off the Fenanyl patch I believe...hopefully she will see you post and be able to help you.  There was another poster who was on the patch and tapered slowly but was successful. It is a very powerful drug and you will need some help getting off this drug from what I understand.  I wish I could help you more but I don't have a lot of knowledge about this drug.
Good Luck and welcome to the Forum.
Peace,
Marcie
Blank
401786_tn?1309155634
Here I am.  I believe Marcie may have been referring to me.  I was on 200 mcg of fentanyl for four years.  This is not a drug to be going cold turkey off of.  You cannot do it, and you'll wind up in an E.D. if you do.  That being said, you CAN get off of it.  I am out 47 days today, and damned glad to be here.  I don't know your reason for getting off, but whatever it is, it's worth it.  I suffer from an illness and pain that was the reason for being put on it in the first place.  There were several reasons for stopping it, and I gotta tell you, had I known what it would be like off of it, I'd have chosen to stop much sooner.  When you're on the med., you don't even know how it negatively effects you in some ways, in fact, dims you and your personality, thinking process.  Now,.......

It wasn't easy.  Anyone who remembers what I went through, absolutely su**ed!  (Not that anyone had it easy here, no one did)  I'm just gonna be honest, in hopes that it provides you with the knowledge that it can be done, that while you may swear you won't live through it/or don't want to, that you can, and and to encourage you to do it the best way possible for a successful outcome.  There is much support and strength to be had here, and I'll give you what I've got 100%.

I even knowing what stopping CT can do, weaned myself down to 100 mcg and then stopped.  I was in a bad place mentally at the time I suppose.  It drove me right to the E.D.  Bad way, bad situation.  That was Oct. of last year at 100 mcg.  I then stayed on 100 mcg. for the whole month, after waking up from that nightmare.  In Nov., I went to 75 mcg., in Dec., 50 mcg.  In Jan., I went to 25 mcg., intending to go to 12.5 mcg. in February.  January's dose of 25 mcg. put me in full-blown withdrawl (withdrawal).  The whole time I was on the med. anyway, I constantly was in and out of some amounts of w/d due to absorption issues and what have you.  After two weeks of w/d on 25 mcg. I said, the he** with this, I'm already in w/d, I don't want to prolong this any longer.  

I experienced what pretty much everyone does in the beginning.  Sneezing was one of the first things to start, as well as runny nose, worsening pain, nausea/vomiting/diarrhea, anorexia (just means poor appetite, not anorexia nervosa).  As hours progressed, severe anxiety, restlessness, and insomnia, body aches, sweats, chills, tremors, headache, desperation, depression, irritability, restless leg syndrome, intolerance to noise and light, racing heart, rumbling gut, ...pretty much sums up the worst.  Emotional ups and downs after that.  I still have some s/s even now, and just know that some can persist, although will be significantly more tolerable than in the beginning, for 6 mos., and you may take a year to get back to normal.  On the positive side, realizing I did get through it, is a huge thing.  The support and friendship I felt here, is a huge thing.  The mental clarity, and getting myself back is a HUGE thing.  I'd be happy to talk to you more about this is you want.  PM me if you want to, I'd be happy to chat.  I'll be off and on all day, but if I'm not here, I promise to get back to you.

If I could do this, I swear to you, you can too..Please know you can do this....

With much support,

Jacqui
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
4522800_tn?1405696702
Blank
VICourageous
ID
6942344_tn?1417222347
Blank
Amandag78
Perth, Australia
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ